Alert archive / New York / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 53, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Aug 13, 2016, 5:39 PM EDT for Oneida County, New York. It was in force for 21 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 13, 2016, 5:39 PM EDT (21:39 UTC)
- Expired
- Aug 13, 2016, 6:00 PM EDT
- In force
- 21 min
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
County Oneida County, NY
The radar
The Ft Drum radar (KTYX), 81 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 13, 5:40 PM EDT | TSTM WND DMG | Whitesboro, NY | TREE DOWN ON JUDD ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 9.7 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 356 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 857 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
946
WUUS51 KBGM 132139
SVRBGM
NYC065-132200-
/O.NEW.KBGM.SV.W.0053.160813T2139Z-160813T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
539 PM EDT SAT AUG 13 2016
THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN ONEIDA COUNTY IN CENTRAL NEW YORK...
* UNTIL 600 PM EDT
* AT 539 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
UTICA...MOVING EAST AT 35 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS...AND OUTBUILDINGS.
* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHEASTERN ONEIDA COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
HEAVY RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4319 7510 4314 7514 4305 7522 4300 7521
4299 7531 4317 7534 4320 7510
TIME...MOT...LOC 2139Z 262DEG 32KT 4309 7525
HAIL...1.00IN
WIND...70MPH
$$
BJTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 2:38 PM EDT, 3 hours 1 minute earlier.
Area forecast discussion, Aug 13, 2:38 PM EDT, 3 hours 1 minute before
Area Forecast Discussion
National Weather Service Binghamton NY
238 PM EDT SAT AUG 13 2016
.SYNOPSIS...
High heat and humidity will remain in place through Sunday,
including scattered thunderstorms with heavy rain. A frontal
system moving through lower Canada late Sunday will bring some
relief to the very warm and moist conditions. Warmer weather and another
round of thunderstorms is expected on Tuesday.
&&
.NEAR TERM /UNTIL 8 PM THIS EVENING/...
230 PM Update...
ML-Cape values have climbed above 2000 j/kg over portions of
central New York and northeast Pennsylvania. Combined with better
than anticipated shear values over New York State, the
instability is producing increased severe potential in the form of
Supercell Composites around 2.
A slight risk for severe thunderstorms now exists over central New
York, with marginal risk down through northern Pennsylvania. The
main threats are heavy rain and gusty winds.
1220 PM Update...
Many urban locations are already above 100 degrees for apparent
temperature. We issued a heat advisory for the Finger Lakes up to
Syracuse and from Luzerne up to Pike through 6 PM.
10 AM Update...
Latest SPC mesoanalysis depicts an area of convective inhibition
over upstate NY, with CAPEs building to the southwest through
northern Ohio. Based on this data, we pulled back the POPs through
noon, but left the afternoon forecast as is.
Still think marginal wind shears and warm mid levels preclude much
of a severe threat. PWATs around 2 inches bear watching for heavy
downpours.
&&
.SHORT TERM /8 PM THIS EVENING THROUGH TUESDAY/...
Tonight...A brief increase in thunderstorm coverage is expected
early this evening as the short wave passes through. Thereafter,
convection will decrease, though the very moist atmosphere will
still cause a few showers or thunderstorms overnight.
Sunday...A storm system moving through southern Canada will drag a
cold front across New York and Pennsylvania. The best chance for
vigorous convection continues to be the southern half of the
forecast area, where greater destabilization is expected from
diurnal heating. PWATs remain abnormally high (near 2 inches), so
heavy rain will remain a significant threat in any thunderstorm.
The cold front will drop to just south of our FA on Monday. Drier
air with temperatures in the lower to middle 80s will slide across
our region.
Yet another storm will swing out of the Ohio Valley on Tuesday,
bringing another chance for thunderstorms. We don't plan to
include heavy rain wording with the thunderstorms this far out.
But given the high PWATs will be just to our south on Monday, it's
easy to imagine much of that moisture making a run at us again
once the winds turn southwesterly in advance of the front.
&&
.LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/...
Medium range models maintain the anomalous subtropical ridge
through Wednesday before polar jet stream energy breaks down the
northern edge of the pattern on Thursday and Friday. Therefore,
moist southwesterly flow will continue to serve periodic weak
waves moving through the mid-Atlantic and Northeast with chances
for shower and thunderstorm activity each day. Ensemble
probabilities for more than one-tenth of an inch of rain are quite
high from Tuesday night into Wednesday. 00Z GFS/ECMWF and
Canadian models suggest a similar idea. Given that this is in the
Day 4-5 time frame, we won't bite on anything more than chance
PoPs, but if model continuity holds, that should be the best time
for rain this coming week.
Overall temperatures and humidity levels will be down from the
current oppressive conditions to just a little above the seasonal
norm.
&&
.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
Isolated SHRA/TSRA possible at any time, for any terminal today,
but highest confidence focused between 18Z-02Z as multiple waves
move across the region and help to sag main surface boundary
south into CNY. Highest opportunity for TSRA restrictions will
extend from KSYR-KRME with decreasing potential toward KAVP. While
IFR VSBYS are possible in heavy rain, confidence only highest in
next few hours at CNY terminals to include in the TAFS right now.
Future amendments likely as storms evolve.
Lull in active weather occurs again by late this evening, but
soupy low levels will again promote fog restrictions at KELM with
minor restrictions to visibility possible elsewhere, especially
terminals that see rain. Showers, storms possible again from mid
Sunday morning on, especially southern terminals.
Winds becoming SW 5-10 KTS and occasionally gusty to 15-20 KTS
this afternoon, diminishing to VRBL again late.
OUTLOOK...
Sunday night...Occasional restrictions in haze/fog and periodic
thunderstorm activity.
Monday - Thur...Still the chance of some showers/storms around
with associated restrictions however relatively low confidence
during this period.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...Heat Advisory until 6 PM EDT this evening for PAZ044-047-048-
072.
NY...Heat Advisory until 6 PM EDT this evening for NYZ016>018.
&&
SYNOPSIS...DJP
NEAR TERM...DJP
SHORT TERM...DJP
LONG TERM...JAB
AVIATION...HedenHazardous weather outlook, Aug 13, 2:45 PM EDT, 2 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 245 PM EDT SAT AUG 13 2016 NYZ009-015-022>025-036-037-044>046-055>057-141845- NORTHERN ONEIDA-YATES-STEUBEN-SCHUYLER-CHEMUNG-TOMPKINS-MADISON- SOUTHERN ONEIDA-CORTLAND-CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE- 245 PM EDT SAT AUG 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. A SLIGHT RISK FOR SEVERE THUNDERSTORMS EXISTS FOR LATE THIS AFTERNOON AND EVENING. THE MAIN THREATS WILL BE HEAVY DOWNPOURS AND STRONG WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED ON SUNDAY IN ADVANCE OF A COLD FRONT. HEAVY DOWNPOURS MAY LEAD TO LOCALIZED FLOODING, MAINLY IN POOR DRAINAGE AND URBANIZED AREAS. A FEW THUNDERSTORMS WILL PRODUCE STRONG WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ016>018-141845- SENECA-SOUTHERN CAYUGA-ONONDAGA- 245 PM EDT SAT AUG 13 2016 ...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. A SLIGHT RISK FOR SEVERE THUNDERSTORMS EXISTS FOR LATE THIS AFTERNOON AND EVENING. THE MAIN THREATS WILL BE HEAVY DOWNPOURS AND STRONG WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED ON SUNDAY IN ADVANCE OF A COLD FRONT. HEAVY DOWNPOURS MAY LEAD TO LOCALIZED FLOODING, MAINLY IN POOR DRAINAGE AND URBANIZED AREAS. A FEW THUNDERSTORMS WILL PRODUCE STRONG WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ044-047-048-072-141845- LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 245 PM EDT SAT AUG 13 2016 ...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. A SLIGHT RISK FOR SEVERE THUNDERSTORMS EXISTS FOR LATE THIS AFTERNOON AND EVENING. THE MAIN THREATS WILL BE HEAVY DOWNPOURS AND STRONG WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED ON SUNDAY IN ADVANCE OF A COLD FRONT. HEAVY DOWNPOURS MAY LEAD TO LOCALIZED FLOODING, MAINLY IN POOR DRAINAGE AND URBANIZED AREAS. A FEW THUNDERSTORMS WILL PRODUCE STRONG WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ062-PAZ038>040-043-141845- SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING- 245 PM EDT SAT AUG 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE COMBINATION OF WARM TEMPERATURES AND HIGH HUMIDITIES WILL PRODUCE HEAT INDICES IN THE UPPER 90S THIS AFTERNOON. SCATTERED THUNDERSTORMS WILL PRODUCE ISOLATED HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED ON SUNDAY IN ADVANCE OF A COLD FRONT. HEAVY DOWNPOURS MAY LEAD TO LOCALIZED FLOODING, MAINLY IN POOR DRAINAGE AND URBANIZED AREAS. A FEW THUNDERSTORMS WILL PRODUCE STRONG WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 13, 3:40 PM EDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
340 PM EDT SAT AUG 13 2016
NYZ022>024-132030-
SCHUYLER NY-CHEMUNG NY-STEUBEN NY-
340 PM EDT SAT AUG 13 2016
...STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN SCHUYLER...
SOUTHEASTERN STEUBEN AND NORTHWESTERN CHEMUNG COUNTIES ...
AT 340 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
LINDLEY...OR 8 MILES SOUTHWEST OF CORNING...MOVING NORTHEAST AT 30
MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
CATON AROUND 345 PM EDT.
ERWINS AND GANG MILLS AROUND 350 PM EDT.
PAINTED POST...SOUTH CORNING AND COOPERS PLAINS AROUND 355 PM EDT.
CORNING AND EAST CORNING AROUND 400 PM EDT.
BIG FLATS AND MEADS CREEK AROUND 405 PM EDT.
HORNBY AROUND 410 PM EDT.
MONTEREY AROUND 415 PM EDT.
MILLPORT AROUND 425 PM EDT.
LAT...LON 4247 7699 4246 7697 4224 7667 4200 7702
4200 7725 4203 7731
TIME...MOT...LOC 1940Z 213DEG 27KT 4205 7716
DJPSpecial weather statement, Aug 13, 3:47 PM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
347 PM EDT SAT AUG 13 2016
NYZ009-132030-
NORTHERN ONEIDA NY-
347 PM EDT SAT AUG 13 2016
...STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN ONEIDA COUNTY ...
AT 347 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES EAST OF I-81 EXIT 33...MOVING EAST AT 50 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN ONEIDA
COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
MINOR FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4341 7539 4334 7588 4348 7581 4342 7553
4350 7536
TIME...MOT...LOC 1947Z 256DEG 43KT 4340 7594
BJTSpecial weather statement, Aug 13, 4:19 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
419 PM EDT SAT AUG 13 2016
NYZ025-055-132045-
TIOGA NY-TOMPKINS NY-
419 PM EDT SAT AUG 13 2016
...STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN TOMPKINS AND
NORTHERN TIOGA COUNTIES ...
AT 418 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER WILLSEYVILLE...OR 11 MILES NORTHWEST OF OWEGO...MOVING
NORTHEAST AT 35 MPH.
SMALL HAIL WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
BROOKTONDALE AROUND 430 PM EDT.
CAROLINE...BERKSHIRE AND SLATERVILLE SPRINGS AROUND 435 PM EDT.
RICHFORD AROUND 440 PM EDT.
DRYDEN AROUND 445 PM EDT.
LAT...LON 4257 7626 4241 7625 4241 7613 4237 7612
4237 7611 4233 7612 4232 7611 4212 7636
4222 7654 4226 7653
TIME...MOT...LOC 2018Z 217DEG 30KT 4224 7639
DJPSpecial weather statement, Aug 13, 4:42 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
442 PM EDT SAT AUG 13 2016
NYZ009-036-037-132115-
MADISON NY-SOUTHERN ONEIDA NY-NORTHERN ONEIDA NY-
442 PM EDT SAT AUG 13 2016
...STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN MADISON AND WEST
CENTRAL ONEIDA COUNTIES ...
AT 442 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BRIDGEPORT...OR 11 MILES SOUTHWEST OF CAMDEN...MOVING EAST AT 55 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
VIENNA AND SYLVAN BEACH AROUND 450 PM EDT.
BLOSSVALE AND NEW LONDON AROUND 455 PM EDT.
LEE AND TABERG AROUND 500 PM EDT.
DELTA LAKE AROUND 505 PM EDT.
ROME AND FLOYD AROUND 510 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
MINOR FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4314 7531 4313 7594 4318 7597 4318 7594
4316 7592 4316 7588 4317 7588 4328 7587
4329 7586 4341 7540
TIME...MOT...LOC 2042Z 255DEG 49KT 4320 7587
BJTSpecial weather statement, Aug 13, 4:44 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 444 PM EDT SAT AUG 13 2016 NYZ036-044-045-132115- MADISON NY-CORTLAND NY-CHENANGO NY- 444 PM EDT SAT AUG 13 2016 ...STRONG THUNDERSTORMS WILL AFFECT SOUTHERN MADISON...NORTHWESTERN CHENANGO AND NORTHEASTERN CORTLAND COUNTIES ... AT 444 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR DE RUYTER...OR 15 MILES SOUTHWEST OF HAMILTON...MOVING NORTHEAST AT 40 MPH. SMALL HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... OTSELIC AROUND 450 PM EDT. GEORGETOWN...SOUTH LEBANON AND ERIEVILLE AROUND 455 PM EDT. LEBANON AROUND 500 PM EDT. MORRISVILLE...EARLVILLE AND PIERCEVILLE AROUND 505 PM EDT. HAMILTON AND PECKSPORT AROUND 510 PM EDT. MADISON AND SOLSVILLE AROUND 515 PM EDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO MINOR FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4277 7529 4259 7584 4274 7597 4298 7561 TIME...MOT...LOC 2044Z 236DEG 37KT 4271 7582 BJT
Local storm report, Aug 13, 5:03 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
503 PM EDT SAT AUG 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 PM TSTM WND DMG EAST BERKSHIRE 42.30N 76.13W
08/13/2016 TIOGA NY 911 CALL CENTER
MULTIPLE TREES DOWN ON WILSON CREEK RD.
&&
EMGThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 12:20 PM EDT | Heat Advisory | BGM | Cayuga, Onondaga, Seneca | 6 hr |
| Aug 13, 3:40 PM EDT | Special Weather Statement | BGM | Schuyler | 50 min |
| Aug 13, 3:47 PM EDT | Special Weather Statement | BGM | Oneida | 43 min |
| Aug 13, 4:19 PM EDT | Special Weather Statement | BGM | Tioga | 26 min |
| Aug 13, 4:39 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Cortland, Tioga, Tompkins | 36 min |
| Aug 13, 4:42 PM EDT | Special Weather Statement | BGM | Oneida | 33 min |
| Aug 13, 4:44 PM EDT | Special Weather Statement | BGM | Madison | 31 min |
| Aug 13, 5:08 PM EDT | Severe Thunderstorm Warning | BGM | Madison, Oneida | 37 min |
| Aug 13, 5:14 PM EDT | Severe Thunderstorm Warning | BGM | Oneida | 31 min |
| Aug 13, 5:31 PM EDT | Severe Thunderstorm Warning | BGM | Chenango, Otsego | 29 min |
| Aug 13, 5:56 PM EDT | Severe Thunderstorm Warning | BGM | Madison, Otsego | 34 min |
| Aug 13, 7:31 PM EDT | Severe Thunderstorm Warning | BGM | Sullivan | 29 min |
| Aug 13, 7:34 PM EDT | Severe Thunderstorm Warning | BGM | Cayuga, Onondaga, Seneca, Yates | 56 min |
Nearby
Severe Thunderstorm Warnings in New York, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.